Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 13, 2009, 2:42 PM PDT for White Pine County, Nevada. It took effect at Apr 14, 2009, 1:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 2:42 PM PDT (21:42 UTC)
- In effect from
- Apr 14, 2009, 1:00 PM PDT
- Expired
- Apr 15, 2009, 3:35 AM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 132142 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT MON APR 13 2009 NVZ013-141300- /O.NEW.KLKN.WI.Y.0012.090414T2000Z-090415T1200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 242 PM PDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT WEDNESDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TUESDAY. AHEAD OF THIS SYSTEM...GUSTY WINDS WILL DEVELOP ACROSS NORTHERN NYE COUNTY TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM/TT
3 follow-up statements
000 WWUS75 KLKN 141010 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 310 AM PDT TUE APR 14 2009 NVZ035-142215- /O.EXA.KLKN.WI.Y.0012.090414T2000Z-090415T1200Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 310 AM PDT TUE APR 14 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TODAY. AHEAD OF THIS SYSTEM...GUSTY WINDS WILL DEVELOP ACROSS WHITE PINE COUNTY THIS AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. && $$ NVZ013-142215- /O.CON.KLKN.WI.Y.0012.090414T2000Z-090415T1200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 310 AM PDT TUE APR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TODAY. AHEAD OF THIS SYSTEM...GUSTY WINDS WILL DEVELOP ACROSS NORTHERN NYE COUNTY THIS AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. && $$ MF/CEC
000 WWUS75 KLKN 142026 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 126 PM PDT TUE APR 14 2009 NVZ013-035-150830- /O.CON.KLKN.WI.Y.0012.000000T0000Z-090415T1200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 126 PM PDT TUE APR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TODAY. AHEAD OF THIS SYSTEM...GUSTY WINDS WILL DEVELOP ACROSS NORTHERN NYE COUNTY AND WHITE PINE COUNTY THIS AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. && $$ TT
000 WWUS75 KLKN 151035 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 335 AM PDT WED APR 15 2009 NVZ013-035-151145- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-090415T1200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 335 AM PDT WED APR 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT AFFECTED THE AREA LATE TUESDAY HAVE DIMINISHED AS LOW PRESSURE SLOWLY WEAKENS AND LIFTS TO THE NORTHEAST. ALTHOUGH ADVISORY CRITERIA WINDS ARE NOT EXPECTED... BREEZY CONDITIONS WILL CONTINUE TODAY INTO TONIGHT. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:52 AM PDT, 11 hours 50 minutes earlier.
Area forecast discussion, Apr 13, 2:52 AM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT MON APR 13 2009 .SYNOPSIS...HIGH PRESSURE WILL BE EXITING TODAY AND AS CLOUDS INCREASE...SOME SHOWERS MAY DEVELOP...WITH POSSIBLY A THUNDERSTORM IN THE AFTERNOON. A STRONG COLD FRONT WILL BEGIN MOVING THROUGH THE REGION TUESDAY. WINDS WILL INCREASE AHEAD OF THE FRONT AND RAIN WILL CHANGE TO SNOW TUESDAY NIGHT. SIGNIFICANT SNOWFALL WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. DRIER WEATHER WILL RETURN BY FRIDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY. QUIET NIGHT SO FAR. SOME INCREASING CLOUDS SHOWING ON IR SATELLITE IMAGERY ACROSS THE NORTHERN BORDER AREA AS THE PROGRESSIVE RIDGE BREAKS DOWN AND MOVES EAST. VERY GOOD AGREEMENT BETWEEN THE SHORT TERM MODELS THIS MORNING AND NICE CONSISTENCY RUN-TO-RUN. MAIN CONCERN IS STRONG LOW THAT WILL BE DIPPING SOUTH AND PLUNGING THROUGH THE GREAT BASIN TUESDAY AND WEDNESDAY. SNOW AND BLOWING SNOW IS EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY. WITH THE MOISTURE FLOW ALOFT SOMEWHAT IN DOUBT...FOR NOW IT LOOKS LIKE WINTER WEATHER ADVISORY CRITERIA AT LEAST. TODAY AND TONIGHT. THE AXIS OF HIGH PRESSURE THAT GAVE US A NICE EASTER IS NOW OVER UT/WY...LEAVING BEHIND A DAMPENED RIDGE THAT IS ALLOWING SOME CLOUDS TO INFILTRATE NORTHERN NEVADA AS THE NEXT LOW FEATURE APPROACHES. TEMPERATURES SHOULD GET A BOOST TODAY WITH THE STRENGTHENING SW FLOW ALOFT. BREEZY WINDS WILL DEVELOP FOR MOST AREAS TODAY WITH SOME LIGHT PRECIPITATION IN THE FORM OF RAIN WITH AN ISOLATED TS POSSIBLE IN THE JARBIDGE MOUNTAINS. THERE IS A WEAK THETA E RIDGE OVER NE NEVADA AND A WEAK LOW-LEVEL CONV/DIV COUPLET AND THE CAPE IS PRETTY LOW. THERE MAY BE A FEW SHOWERS DEVELOP OVER CENTRAL NEVADA AS WELL...HOWEVER DO NOT THINK TS IS NEEDED ATTM FOR THIS AFTERNOON. THE LOWER LAYERS WILL CONTINUE TO MOISTEN AS THE EVENING DRAGS ON BUT SNOW LEVELS WILL BE HIGH ENOUGH FOR VALLEYS TO RECEIVE ONLY RAIN. 700MB TEMPS REMAIN RELATIVELY HIGH ALL NIGHT MONDAY NIGHT SO ONLY THE HIGHEST PEAKS WILL RECEIVE SNOW. TUESDAY AND TUESDAY NIGHT. THE FRONT SHOULD BE ENTERING THE LKN CWA BY EARLY TUESDAY MORNING AND PUSH THROUGH TO EASTERN NV BY LATE AFTERNOON AS THE UPPER TROUGH DIPS SOUTH TO RE-CENTER NEAR RENO NV. THIS POSITIONING WILL ALLOW MOISTURE FROM NORTHERN BAJA TO GET PULLED UP INTO THE CIRCULATION. WINDS WILL BE INCREASING BY MID-DAY AND WHILE THE MOISTURE CORE FLOWS INTO UT...NORTHEAST NEVADA SHOULD GET SOME GOOD SHOWER ACTIVITY. TEMPERATURES AT 700MB PLUMMET TO -13C BY LATE TUESDAY AFTERNOON IN WESTERN HUMBOLDT COUNTY. SNOW WILL QUICKLY DROP TO THE VALLEY FLOORS. IT IS POSSIBLE FOR EASTERN NEVADA TO GET A QUICK 1-3 INCHES OF SNOWFALL FROM THIS FRONTAL PASSAGE IF EITHER GFS OR NAM12 MODEL QPF VERIFIES. THUNDERSTORMS COULD BREAK OUT IN CENTRAL NEVADA AS THE FRONT MOVES THROUGH. WILL BE ADJUSTING TEMPERATURES ON TUESDAY...TAKING INTO ACCOUNT CLOUD COVER AND AN EARLY MAXIMUM DUE TO THE SPEED OF THE FRONTAL PASSAGE. SHOULD BE ALL SNOW BY TUESDAY EVENING AND MODELS ARE INDICATING SUBSTANTIAL WRAP-AROUND MOISTURE FOR NE NV. GFS/NAM QPF PROPOSALS ARE FOR 0.7-0.8 INCHES OF LIQUID OVER EXTREME EASTERN ELKO COUNTY. SINCE CORE OF MOISTURE FLOW FOR NOW WILL PLAY FOR POTENTIAL WINTER WEATHER ADVISORY AND KEEP HAZARDOUS WEATHER OUTLOOK GOING IN THE MEANTIME. WEDNESDAY. THE UPPER LOW WILL BE EXITING OVER UT WEDNESDAY AND WRAP-AROUND SNOW SHOWERS WILL CONTINUE. IT IS POSSIBLE FOR A FEW MORE INCHES OF SNOW ON WEDNESDAY BEFORE THE LOW MOVES FAR ENOUGH AWAY...ALTHOUGH TEMPERATURES WILL START TO REBOUND. WILL NEED TO ADJUST TEMPS DOWN A BIT FOR WEDNESDAY FROM CURRENT FORECAST WITH CLOUD COVER AND COLD AIR IN PLACE. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. LATEST MODEL SUITE IN GOOD AGREEMENT WITH DEEP VERTICALLY STACKED TROUGH MAINTAINING CYCLONIC FLOW ACROSS THE CWA AS H3 110+ KT JET ROUNDS THE BASE OF THE TROUGH OVER THE INTER-MOUNTAIN WEST THROUGH THURSDAY. WILL CONTINUE TO FORECAST CHANCE POPS MAINLY OVER THE EASTERN PORTION OF THE CWA /EASTERN ELKO AND WHITE PINE COUNTIES/ WEDNESDAY NIGHT AND THEN SLOWLY DIMINISH POPS DURING THURSDAY. BOTH THE GFS/ECMWF MODEL QPF FIELDS SUGGEST SEVERAL INCHES OF ADDITIONAL SNOWFALL OVER THE HIGHER TERRAIN OF ELKO AND WHITE PINE COUNTIES ESPECIALLY WEDNESDAY NIGHT. AFOREMENTIONED H3 JET TRANSITIONS TO THE LEE SIDE OF THE UPPER TROUGH AS IT MOVES INTO THE SOUTHERN/CENTRAL PLAINS RESULTING IN GRADUAL WEAKENING OF THE UPPER TROUGH THROUGH THE CENTRAL ROCKIES DURING FRIDAY. ALTHOUGH A DRY NORTHERLY FLOW WILL PREVAIL ACROSS THE CWA...TEMPERATURES BEGIN TO WARM THROUGH THE COLUMN SUPPORTING SURFACE MAX TEMPERATURES TO RANGE THROUGH THE 50S AND INTO THE LOWER TO MID 60S FRIDAY. THE 00Z ECMWF IS NOW SUPPORTING THE GFS/GFS ENS SOLUTION IN BUILDING A STRONG UPPER LEVEL RIDGE FROM THE EASTERN PACIFIC INTO THE GREAT BASIN DURING THE UPCOMING WEEKEND AND LASTING WELL INTO NEXT WEEK. WITH H7 TEMPERATURES WARMING TO AOA 5 DEG C...MAX TEMPERATURES WILL REACH AROUND 70 DEGREES IN MANY LOCATIONS SUNDAY WITH WIDESPREAD 70 DEGREE READINGS EXPECTED EARLY NEXT WEEK. && .AVIATION...PATCHY MID/HIGH CLOUDS MOVING FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA ATTM. ALTHOUGH CLOUDS WILL THICKEN AS LOW PRESSURE AND ASSOCIATED COLD FRONT DEVELOPS OVER THE GREAT BASIN...VFR CONDITIONS ARE EXPECTED THROUGH TODAY. INSTABILITY INCREASES AHEAD OF THIS SYSTEM LEADING TO ISOLATED -SHRA/-TSRA IN NORTHEAST ELKO COUNTY ALONG THE IDAHO BORDER WHERE PATCHY MVFR CIGS ARE POSSIBLE THIS AFTERNOON. AS PRECIPITATION BECOMES WIDESPREAD CIGS WILL LOWER TO MVFR POSSIBLY IFR ESPECIALLY LATER TUESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/89/89
Hazardous weather outlook, Apr 13, 3:41 AM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 341 AM PDT MON APR 13 2009 NVZ013-030>037-141045- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 341 AM PDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM SYSTEM WILL DROP DOWN FROM THE PACIFIC NORTHWEST OVER THE NEXT SEVERAL DAYS...POSSIBLY BRINGING SIGNIFICANT SNOW TO THE REGION. SOME SHOWER ACTIVITY WILL DEVELOP TODAY ACROSS NORTHERN AND EAST CENTRAL NEVADA OUT AHEAD OF A COLD FRONT. WITH HIGH TEMPERATURES REACHING INTO THE 60S TODAY...RAIN IS EXPECTED IN THE VALLEYS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON ACROSS NORTHERN NEVADA. TEMPERATURES WILL GENERALLY REMAIN ABOVE FREEZING TONIGHT AS THE CHANCE OF PRECIPITATION INCREASES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE COLD FRONT BEGINS TRAVERSING THE STATE ON TUESDAY...SNOW LEVELS WILL DROP RAPIDLY WITH COLD AIR MOVING IN. THE FRONT IS EXPECTED TO MAKE ITS WAY THROUGH HUMBOLDT COUNTY BY NOON PDT. ISOLATED THUNDERSTORMS ARE EXPECTED TO BREAK OUT TUESDAY AFTERNOON...MAINLY ALONG AND AHEAD OF THE ADVANCING COLD FRONT. STRONG WINDS ARE FORECAST AND SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS EASTERN NEVADA IF THE STORM CONTINUES ON ITS CURRENT TRACK. ACCUMULATIONS COULD BEGIN AS EARLY AS LATE TUESDAY AFTERNOON. STAY TUNED FOR MORE UPDATES ON THIS SPRING SNOWSTORM. THE STORM WILL BE SLOWLY EXITING THE STATE ON WEDNESDAY...BUT SNOW SHOWERS WILL LINGER ACROSS EASTERN NEVADA INTO THURSDAY. HIGH PRESSURE PROMISES TO BRING DRIER WEATHER FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:47 PM PDT | Winter Storm Watch | LKN | Elko, Eureka, Lander, White Pine | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.